Mirtazapine (Remeron) Question — Did It Help You? Did Stopping It Make Your Tinnitus Worse?

Discussion in 'Support' started by Christian82, Sep 26, 2016.

    1. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Hey guys,

      I have a question to those of you who have been or currently are on this drug.

      1. Did anyone get a feeling it made their tinnitus better?

      2. Is here anyone who stopped taking the drug and if so did you notice an increase in tinnitus or did it stay the same?

      I am currently stopping the medication because I can't lose weight and I sleep 10 hours each night.

      Cheers,

      Chris
       
    2. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      I've been on mirtrazipine for a year 15mg nitely helps with sleep had no effect on my T
       
    3. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Hmm I'm just curious because the same time I started Mirtazapine it got better to the point I would sometimes not hear it. Now on day 3 off Mirtazapine and my T is way up. Not sure if it's that or the bad food here at the hospital :)
       
    4. Alex Senkowski
      Pensive

      Alex Senkowski Member

      Location:
      Canada
      Tinnitus Since:
      10/2013
      Cause of Tinnitus:
      Otosclerosis
      Going cold turkey off any drug is never a good idea. You need to taper gradually. I also take Remeron for sleep at just 5mg.
       
      • Agree Agree x 1
    5. fedup

      fedup Member

      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Infection and earphone use
      That drug had the opposite effect on me . It made my T FAR FAR worse .
       
    6. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      30 mg of Mirtazapine here. Makes no difference to my T. (I think) but makes me sleep 7-8 hours and that is worth a lot. Gained weight though....
       
      • Agree Agree x 1
    7. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Yeah maybe its seems louder because of the low mood.. because thing turd to a good side around the same time i started the drug makes me think.
       
    8. Florida John

      Florida John Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      noise, and possible head trauma
       
    9. Alex Senkowski
      Pensive

      Alex Senkowski Member

      Location:
      Canada
      Tinnitus Since:
      10/2013
      Cause of Tinnitus:
      Otosclerosis
      I had the 30mg tablets which I managed to break each into 6 pieces.
       
    10. Florida John

      Florida John Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      noise, and possible head trauma
      is your T bad? does it help with anxiety and depression? I have all 3, and cant sleep very long, but would like it to help my depression and anxiety....would be helpful for anyone that has experience with this drug to respond,,,,I need to make a decision soon. thanks all!
       
    11. Tweaker
      Sad

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      I have been taking mirtazapine for about 4 years at a low dose to help with sleep. I only take a quarter of a 15mg tablet these days and never went above 15mg at any point. My T has worsened over time but I didnt notice any immediate change in my T when I started taking it. Perhaps long term it has contributed to my T getting worse but I cant say for sure.
      What I can say for sure, though, is that if I try to stop the mirtazapine altogther, even though I am on such a low amount, my T always increases after about 4 days of stopping. The electrical noises get even louder than usual.
      If you can do without medication then that is best but for some people mirtazapine helps them sleep with no affect on their T.
      I have read of others who have experienced T or T increase with stopping this medication.
       
    12. pleasemakeitstop

      pleasemakeitstop Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Anxiety
      A) No. After drowsiness and sedation wore off in first 2 weeks. Made SO much noise in my head. I don't know what it has done. I tried cutting tablet in half which made noises go down.

      B) Trying to stop it currently. BUT everytime around 48 hours after last dose left ear/ back of head has high pitched noise. Which I am not sure how to deal with it.

      Wish I had never started anti depressants. Made the problem worse and last longer. Have only been on them for 2 months.
       
    13. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Remeron made my T a lot worse too. I thought I was the only one! Fortunately, once I got off, it went back down. But as long as I took it, it affected my tinnitus. However, at a very low dose, I'm not sure if it does. Like I mean maybe 1 mg or something but 15mg screwed up my tinnitus. Remeron is an interesting anti-depressant. If you take a small amount it can make you really tired. If you take more though, it can be energizing. For some reason I was really energized at 15mg which is considered a low dose I think. I kind of wish I had taken that anti-depressant to start with before I ever got tinnitus. I think it is much better than SSRI's. The only other "bad" effect it had on me was it caused me to be very hungry. I think that is due to the drug's affect on the H1 histamine receptor.
       
    14. Morg

      Morg Member

      Tinnitus Since:
      8/2016
      Cause of Tinnitus:
      Previous exposure to loud music, then caught a cold.
      Remeron helped me sleep when I needed it. I was probably on it for a couple months. I didn't notice an effect on the T other than giving me more coping skills due to sleeping through the night.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.